Alert archive / California / Small Craft Advisories in 2021
Small Craft Advisory 159, NWS Los Angeles, CA
NWS Los Angeles, CA issued this small craft advisory at Nov 25, 2021, 12:07 PM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2021, 12:07 PM PST (20:07 UTC)
- Expired
- Nov 25, 2021, 9:07 PM PST
- In force
- 9 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
966 WHUS76 KLOX 252007 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1207 PM PST Thu Nov 25 2021 PZZ650-655-260415- /O.EXP.KLOX.GL.W.0048.000000T0000Z-211125T2000Z/ /O.NEW.KLOX.SC.Y.0159.211125T2007Z-211126T2000Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands- 1207 PM PST Thu Nov 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON PST FRIDAY... ...GALE WARNING HAS EXPIRED... * WHAT...Hazardous sea conditions. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island and Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands. * WHEN...Until noon PST Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ676-252115- /O.EXP.KLOX.SC.Y.0158.000000T0000Z-211125T2000Z/ Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 1207 PM PST Thu Nov 25 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Conditions have diminished below SCA levels. $$
2 follow-up statements
861 WHUS76 KLOX 252205 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 205 PM PST Thu Nov 25 2021 PZZ650-655-260615- /O.CON.KLOX.SC.Y.0159.000000T0000Z-211126T2000Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands- 205 PM PST Thu Nov 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST FRIDAY... * WHAT...Hazardous sea conditions. * WHERE...Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands and East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...Until noon PST Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
747 WHUS76 KLOX 260507 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 907 PM PST Thu Nov 25 2021 PZZ650-655-260615- /O.CAN.KLOX.SC.Y.0159.000000T0000Z-211126T2000Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands- 907 PM PST Thu Nov 25 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have diminished below advisory level. Local gusts to 25 kt are possible through Friday morning. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Nov 25, 10:33 AM PST, 1 hour 34 minutes earlier.
Area forecast discussion, Nov 25, 10:33 AM PST, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
1033 AM PST Thu Nov 25 2021
Updated Aviation, Marine, Fire Weather, and Hazard Outlook sections.
.SYNOPSIS...25/211 AM.
Offshore flow will bring mostly clear skies to the area through
next Tuesday. It will be very windy today across most of LA and
Ventura counties. It will be breezy Friday morning but not nearly
as strong as today. High temperatures will remain 10 or more
degrees above normal. An extended duration of very dry and warm
weather can be expected through the holiday weekend into early
next week.
&&
.SHORT TERM (TDY-SAT)...25/829 AM.
Strong offshore gradients (LAX-DAG -6.7 mb at 16Z) and good upper
level and thermal support continued a strong high-end Santa Ana
wind event into this morning across mainly VTU/L.A. Counties.
Highest peak wind gusts overnight and early this morning included
89 mph at Browns Canyon (hills just N of Chatsworth), 85 mph at
Palo Sola Truck Trail (L.A. County mtns), and 79 mph at Magic Mtn
Truck Trail (L.A. County mtns). Several other locations across the
vlys and mtns and even the Malibu coast have had wind gusts over
70 mph. Of note, the peak wind gust at Burbank Airport was an
incredible 67 mph! Burbank Airport typically does not get extreme
wind gusts in Santa Ana conditions, and this gust is likely the
highest wind seen at this site in decades.
The strong and gusty winds winds will continue today but should
gradually decrease thru the afternoon. High Wind Warnings will
continue in the L.A./VTU County mtns probably until 3 PM, but by
mid morning will be lowered to a Wind Advisories for the Santa
Clarita Vly, San Fernando Vly and L.A. County coast. Elsewhere,
current Wind Advisories will continue thru mid to late afternoon.
Needless to say, critical fire weather conditions will continue
with the gusty winds and widespread single-digit humidities.
Please see the Fire Weather Discussion below for further details.
Sunny skies covered the region this morning and will continue
thru this afternoon. It will turn a little warmer today, with
temps about 4 to 8 deg above normal for most areas. Highs over the
coast and vlys are expected to reach generally into the 70s to
around 80, but remain in the 60s for the Antelope vly.
Upper level ridging will continue to build into CA today, with H5
heights over SW CA increasing to 583-585 dam by afternoon. The
ridging will persist over swrn CA tonight and Fri, altho H5
heights should lower to around 580-581 dam on Fri.
Pressure gradients will remain significantly offshore tonight
into Fri morning (e.g. NAM fcst LAX-DAG -5.9 mb at 12Z Fri). This
will keep gusty offshore flow over the region during the period,
strongest tonight over wind-prone areas of VTU/L.A. Counties. Some
areas may have Advisory level gusts as well, and Wind Advisories
may be needed thru late tonight before winds abate a bit more.
Skies will remain mostly clear over the area tonight and Fri. A
continued very dry airmass over the region will result in another
cold night tonight across wind-sheltered areas. Hard freeze
conditions are likely again in the Antelope Vly, with widespread
frost and freezing conditions for the interior vlys possible. It
will then turn several degrees warmer on Fri compared to today,
with the warmest coast and vlys expected to reach the mid 70s to
lower 80s, while temps in the Antelope Vly should top out around
70 or so.
Upper level ridging will persist Fri night and Sat, with weaker
offshore flow expected across the region night and morning hours.
Mostly clear skies will continue, along with well above normal
daytime highs and cold overnight lows in sheltered areas. Highs on
Sat will be about 7 to 14 deg above normal, with highs for the
coast and vlys generally in the mid 70s to mid 80s.
.LONG TERM (SUN-WED)...25/306 AM.
Both the deterministic runs of the EC and the GFS along with
almost all of their respective ensemble members keep upper-level
ridging over CA during the xtnd period through Tue. Offshore
gradients from the N and E will continue thru most of the the
period as well, even during the diurnal minimum in the afternoon.
This will result in a period of days will little to no change in
the sensible weather. Skies will be mostly clear, high temps will
be about 10 to 15 degrees above normal (70s across the coasts and
lower to mid 80s in the vlys). There will not be much in the way
of winds maybe a few puffs of NE canyon winds each morning.
Deterministic and ensemble mdls are struggling with the Wednesday
forecast as an upper low may be moving into area from the west.
Most ensemble solutions point to not much change in the weather
and forecast reflects that.
&&
.AVIATION...25/1754Z.
At 17Z at KLAX, there was no marine layer nor any inversion.
High confidence in CAVU TAFs. Moderate confidence in timing and
strength of wind changes. There will be areas of LLWS and mdt to
stg UDDF, especially near mountains and below passes and canyons,
especially through 20Z.
KLAX...High confidence in CAVU TAF. High confidence that any
easterly component will stay below 6kt.
KBUR...High confidence in CAVU TAF. Less confidence in the winds.
Mdt turbc sfc-140 and LLWS possible through 02Z Friday.
&&
.MARINE...25/1020 AM.
For the Outer Waters, high confidence in the forecast. Across the
northern two zones (PZZ670/673) Small Craft Advisory (SCA) level
conds are not expected thru Sun, then SCA level NW winds are
expected to develop Mon. For the southern zone (PZZ676), SCA level
NE winds are expected this morning, with a 30% chance of these
winds continuing into the afternoon. SCA conds are not expected
tonight thru Sun. There is a 30% chance of SCA level winds Mon for
this zone.
For the Inner Waters north of Pt. Sal, fairly high confidence
that winds and seas will remain below SCA levels thru Mon.
For the Inner Waters south of Point Conception, Gale Force
NE winds will continue this morning from Ventura to Santa Monica
and out to Anacapa and Santa Cruz Islands.
SCA level winds expected to continue through the morning for the
San Pedro Channel out to Catalina island. Across the remainder of
the southern inner waters from Santa Monica southward, there will
be widespread SCA level winds this morning. After the Gale force
winds subside, SCA level NE winds are expected from Ventura to
Santa Monica and out to Anacapa and Santa Cruz Islands thru Fri
morning. There is a 10% chance of SCA level NE winds tonight/Fri
morning thru the San Pedro Channel.
There will be choppy short period seas thru Fri, but especially
today. NE wind waves of at least 4 to 5 feet could pose problems
for NE facing harbor entrances such as Avalon Harbor.
&&
.FIRE WEATHER...25/1006 AM.
The moderate to strong Santa Ana wind event peaked earlier this
morning but will remain strong through early this afternoon with
gusts generally between 45 and 65 mph. Gusts will decrease to 30 to
50 mph tonight, then decrease further to 20 to 40 mph on Friday,
before decreasing to 15 to 30 mph by Saturday. Meanwhile, very low
humidities will change little through Saturday, with daily minimums
of 2 to 10 percent common and poor overnight recoveries especially
in the valleys and mountains. The Red Flag Warnings will remain in
effect as a result. There is a chance however that the coastal areas,
San Fernando and San Gabriel Valleys will not reach Red Flag
criteria on Friday. There is also a chance that the Ventura
Valleys, Santa Clarita Valley, and interior mountains will need to
be extended into Saturday. Elevated to brief critical conditions
will otherwise persist into early next week over all of southwest
California.
This is a critical period with multiple days extremely dry and
windy conditions, along with very dry fuels. The public needs to
be extra cautious with anything that could start a fire. Those
living near fire prone undeveloped areas, like the national
forests, should make or review the family plan including what to
take and evacuation routes in the event of an evacuation order is
issued or a nearby wildfire threatens. This is especially
important with unaware visitors during the holiday week.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect until 6 PM PST this evening for zones
40-44-45. (See LAXNPWLOX).
High Wind Warning in effect until 3 PM PST this afternoon for
zones 46-53-54-88. (See LAXNPWLOX).
Hard Freeze Watch in effect from late tonight through Friday
morning for zone 59. (See LAXNPWLOX).
Wind Advisory in effect until 3 PM PST this afternoon for
zone 87. (See LAXNPWLOX).
Red Flag Warning in effect until 6 PM PST Friday for zones
240-241-244>246-253-254-288-547-548. (See LAXRFWLOX).
PZ...Gale Warning in effect until noon PST today for zones
650-655. (See LAXMWWLOX).
Small Craft Advisory in effect until noon PST today for zone
676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (SAT-WED).
Sub-freezing temperatures are likely in the interior valleys and
deserts each morning into early next week. Elevated to brief
critical fire weather conditions will persist through early next
week with very dry air.
&&
PUBLIC...Sirard/Rorke
AVIATION...Lund
MARINE...DB/Lund
FIRE...Kittell
SYNOPSIS...30
weather.gov/losangelesIn the hours before
Local storm report, Nov 25, 8:22 AM PST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
822 AM PST THU NOV 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM NON-TSTM WND DMG HOLLYWOOD 34.10N 118.33W
11/25/2021 LOS ANGELES CA BROADCAST MEDIA
LARGE TREE FELL INTO HOME, DAMAGING ROOF, LIVING ROOM AND
KITCHEN. TIME ESTIMATED.
&&
KITTELLLocal storm report, Nov 25, 11:33 AM PST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1133 AM PST THU NOV 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM NON-TSTM WND GST 3 NNW CHATSWORTH 34.32N 118.61W
11/25/2021 M85 MPH LOS ANGELES CA MESONET
MESONET STATION 470SE PALO SOLA TRUCK RD
(SCE).
0830 AM NON-TSTM WND GST 6 E POINT MUGU 34.10N 118.96W
11/25/2021 M78 MPH VENTURA CA MESONET
MESONET STATION DW5145 BONEY MOUNTAIN.
0150 AM NON-TSTM WND GST 2 NE POINT DUME 34.03N 118.78W
11/25/2021 M77 MPH LOS ANGELES CA MESONET
MESONET STATION SE037 ESCONDIDO CYN (SCE).
1040 AM NON-TSTM WND GST 9 NE SAN FERNANDO 34.39N 118.34W
11/25/2021 M76 MPH LOS ANGELES CA MESONET
MESONET STATION SE678 MAGIC MTN TRUCK TRL
(SCE).
0955 AM NON-TSTM WND GST 5 NNE SAN FERNANDO 34.35N 118.42W
11/25/2021 M75 MPH LOS ANGELES CA MESONET
MESONET STATION CNIC1 CAMP NINE RAWS.
0540 AM NON-TSTM WND GST 5 N SANTA PAULA 34.42N 119.07W
11/25/2021 M71 MPH VENTURA CA MESONET
MESONET STATION SE082 ANLAUF CYN (SCE).
0549 AM NON-TSTM WND GST 3 SW PIRU 34.37N 118.84W
11/25/2021 M70 MPH VENTURA CA MESONET
MESONET STATION WLYC1 WILEY RIDGE RAWS.
0456 AM NON-TSTM WND GST 8 SSW WOODLAND HILLS 34.06N 118.65W
11/25/2021 M69 MPH LOS ANGELES CA MESONET
MESONET STATION MBUC1 MALIBU HILLS RAWS.
0530 AM NON-TSTM WND GST 1 NNE POINT DUME 34.03N 118.79W
11/25/2021 M69 MPH LOS ANGELES CA MESONET
MESONET STATION SE103 RAMIREZ CYN (SCE).
0800 AM NON-TSTM WND GST 4 E POINT MUGU 34.08N 118.99W
11/25/2021 M67 MPH VENTURA CA MESONET
MESONET STATION FW0112 DEER CREEK CANYON.
0525 AM NON-TSTM WND GST 7 SSW WOODLAND HILLS 34.08N 118.63W
11/25/2021 M64 MPH LOS ANGELES CA MESONET
MESONET STATION DW2363 SADDLE PEAK.
0550 AM NON-TSTM WND GST 2 NW MALIBU 34.04N 118.83W
11/25/2021 M64 MPH LOS ANGELES CA MESONET
MESONET STATION 485SE HORIZON DR (SCE).
0650 AM NON-TSTM WND GST 4 N CHATSWORTH 34.32N 118.58W
11/25/2021 M64 MPH LOS ANGELES CA MESONET
MESONET STATION SE079 OAT MOUNTAIN (SCE).
0620 AM NON-TSTM WND GST 3 N MOORPARK 34.33N 118.87W
11/25/2021 M63 MPH VENTURA CA MESONET
MESONET STATION SE277 HAPPY CAMP RD (SCE).
0909 AM NON-TSTM WND GST 5 NE POINT MUGU 34.15N 119.01W
11/25/2021 M63 MPH VENTURA CA MESONET
MESONET STATION MLXC1 MILLER RANCH.
1050 AM NON-TSTM WND GST 1 NNW CHATSWORTH 34.29N 118.60W
11/25/2021 M63 MPH LOS ANGELES CA MESONET
MESONET STATION SE712 BROWNS CYN (SCE).
0720 AM NON-TSTM WND GST 5 E POINT MUGU 34.09N 118.97W
11/25/2021 M62 MPH VENTURA CA MESONET
MESONET STATION 314SE SCE PACIFIC VIEW DR.
1040 AM NON-TSTM WND GST 5 W CHATSWORTH 34.28N 118.67W
11/25/2021 M62 MPH VENTURA CA MESONET
MESONET STATION SE519 E SIMI VLY COCHRAN
(SCE).
0644 AM NON-TSTM WND GST 27 WSW PORT HUENEME 34.00N 119.64W
11/25/2021 M62 MPH SANTA BARBARA CA MESONET
MESONET STATION XCRZ SANTA CRUZ ISLAND
CENTRAL.
0556 AM NON-TSTM WND GST 5 S SANTA CLARITA 34.34N 118.52W
11/25/2021 M62 MPH LOS ANGELES CA MESONET
MESONET STATION NHPC1 NEWHALL PASS RAWS.
0540 AM NON-TSTM WND GST FALLING SPRINGS 34.30N 117.84W
11/25/2021 M60 MPH LOS ANGELES CA MESONET
MESONET STATION 475SE CRYSTAL LAKE RD (SCE).
0530 AM NON-TSTM WND GST 5 ESE SIMI VALLEY 34.24N 118.68W
11/25/2021 M59 MPH VENTURA CA MESONET
MESONET STATION SE291 WEST WOOLSEY CYN
(SCE).
1000 AM NON-TSTM WND GST 3 ESE SANTA PAULA 34.33N 119.02W
11/25/2021 M59 MPH VENTURA CA MESONET
MESONET STATION 040SE SCE S MOUNTAIN LOOKOUT
RD.
1005 AM NON-TSTM WND GST 4 W CAMARILLO 34.22N 119.10W
11/25/2021 M59 MPH VENTURA CA AWOS
AWOS STATION KCMA CAMARILLO AIRPORT.
0650 AM NON-TSTM WND GST 4 ENE POINT DUME 34.05N 118.74W
11/25/2021 M59 MPH LOS ANGELES CA MESONET
MESONET STATION SE702 CORRAL CANYON PARK
(SCE).
0550 AM NON-TSTM WND GST 8 NW ACTON 34.57N 118.27W
11/25/2021 M58 MPH LOS ANGELES CA MESONET
MESONET STATION SE444 SIERRA PELONA WEST
(SCE).
0550 AM NON-TSTM WND GST 8 SSW WOODLAND HILLS 34.08N 118.66W
11/25/2021 M58 MPH LOS ANGELES CA MESONET
MESONET STATION SE003 SADDLE PEAK (SCE).
&&The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 8:34 PM PST | Small Craft Advisory | LOX | 15 hr | |
| Nov 25, 2:05 AM PST | Hard Freeze Watch | LOX | 12 hr | |
| Nov 25, 8:49 AM PST | Wind Advisory | LOX | Los Angeles | 21 hr |
| Nov 25, 2:05 PM PST | Freeze Warning | LOX | 19 hr | |
| Nov 25, 2:05 PM PST | Hard Freeze Warning | LOX | 19 hr | |
| Nov 25, 2:05 PM PST | Wind Advisory | LOX | 16 hr |
Nearby
Small Craft Advisories in California, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.